Posted by Craig
on November 24, 2000 at 21:54:35:
In Reply to: Re: Reflux and I.B.S. posted by Michel on September 30, 2000 at 16:05:04:
: : : : : : I was wondering if anyone shares these symptoms with me and what do they do for them? I was on prilosec and can not take it because of the I.B.S.! Please help! Thanks
: : : : : Jen, I'm taking Prilosec and also have IBS. What kind of side effects do you get from the Prilosec and did not these side effects go away after a while? I've started to keep a diary of the food I eat so I can see what gives me the heartburn. I do have a hiatal hernia but the doctors say that's probably not causing any problems. I've tried just about every kind of medication and even Prilosec doesn't always work - like tonight!
: : : : If your symptoms did not improve, ask your doctor for the 40 mg Prilosec, it will control severe GERD symptoms better. As for your hiatal hernia, your doctor is misinformed, if you have reflux - hiatal hernias can exacerbate the problem - this is well known. Seriously, ask for 40 mg Prilosec if the 20 mg does not control your symptoms. Moreover, you should take your Prilosec once per day to get adequate control of your symptoms. If you only take it when you think you may have problems then it is going to be less effective.
: : : : Good luck.
: : :
: : : I chose a natural means for GERD. My husband suffered for years with attacks in the middle of the night. He didn't get relief from any of the dangerous medications that he took. Too many side effects. No he is off all medication, no more tums, mylanta, or attacks.
: : Thanks for all of the help but the prilosec causes diahrea and it does not help out that much if it gets to bad with the heart burn I take the prilosec but it come back on me in the end if you know what I mean! lol
: : If I was to take 40 mg. I would be in a world of do-do! L.O.L But I am Thankful for the suggestions! jen
: Jen, Your story seems a lot like mine, GERD and IBS. I used the Losec as well, and got similar effects as you point out.
: My GI told me it were bad side-effects from the Losec. He then gave me Zantac and I have better results from that. Just try it for a few weeks, the side-effects still suck but you feel less sick.
I am mostly amazed by the fact that I am not alone in this world! I too have GERD and IBS. I just had an Endoscopy two weeks ago which detected the GERD, in my case, severe scarring has occured. I have been on 40mg of Losec (20mg twice per day) and so far, have not had any episodes of heartburn since! I am not sleeping well and was wondering if this is a side effect. As far as any other abdominal type of problems, I am assuming this is caused by the IBS. What other symptoms are we talking about?